0
Get Alert
Please Wait... Processing your request... Please Wait.
You must sign in to sign-up for alerts.

Please confirm that your email address is correct, so you can successfully receive this alert.

CASE REPORTS   |    
NEUROPATHY, AGRANULOCYTOSIS, AND HEPATO-TOXICITY FOLLOWING IMIPRAMINE THERAPY
MORTON MILLER
Am J Psychiatry 1963;120:185-186.
View Author and Article Information

Yale University, School of Medicine, New Haven, Conn.

text A A A
PDF of the full text article.
Abstract

Bilateral peroneal nerve palsy, agranulocytosis, and hepato-toxicity following imipramine administration, with improvement after cessation of the drug, were observed. Laboratory tests seemed to rule out other possible sources of the symptoms noted. The 5 previously reported cases of motor neuropathy appearing during imipramine therapy are similar in that they all involved elderly persons, and were restricted to the lower extremities. Complete remission of neurologic symptoms is not universal. Considering recent experience with thalidomide, the large variety of neurotoxic side effects seen with imipramine would merit caution in the use of this agent in pregnancy.

Abstract Teaser
Figures in this Article

Your Session has timed out. Please sign back in to continue.
Sign In Your Session has timed out. Please sign back in to continue.
Sign In to Access Full Content
 
Username
Password
Sign in via Athens (What is this?)
Athens is a service for single sign-on which enables access to all of an institution's subscriptions on- or off-site.
Not a subscriber?

Subscribe Now/Learn More

PsychiatryOnline subscription options offer access to the DSM-5 library, books, journals, CME, and patient resources. This all-in-one virtual library provides psychiatrists and mental health professionals with key resources for diagnosis, treatment, research, and professional development.

Need more help? PsychiatryOnline Customer Service may be reached by emailing PsychiatryOnline@psych.org or by calling 800-368-5777 (in the U.S.) or 703-907-7322 (outside the U.S.).

+

References

+
+

CME Activity

There is currently no quiz available for this resource. Please click here to go to the CME page to find another.
Submit a Comments
Please read the other comments before you post yours. Contributors must reveal any conflict of interest.
Comments are moderated and will appear on the site at the discertion of APA editorial staff.

* = Required Field
(if multiple authors, separate names by comma)
Example: John Doe



Web of Science® Times Cited: 23

Related Content
Articles
Books
The American Psychiatric Publishing Textbook of Geriatric Psychiatry, 4th Edition > Chapter 26.  >
Gabbard's Treatments of Psychiatric Disorders, 4th Edition > Chapter 56.  >
Manual of Clinical Psychopharmacology, 7th Edition > Chapter 1.  >
The American Psychiatric Publishing Textbook of Geriatric Psychiatry, 4th Edition > Chapter 26.  >
The American Psychiatric Publishing Textbook of Psychopharmacology, 4th Edition > Chapter 37.  >
Topic Collections
Psychiatric News